MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ SUBCULTURING/AEROBIC VENTING UNIT; MONITOR, MICROBIAL GROWTH

BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ SUBCULTURING/AEROBIC VENTING UNIT; MONITOR, MICROBIAL GROWTH
Catalog Number 249560
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Initial reporter address: (b)(6).The manufacturing location for this product is bd acquisition in broken bow, nebraska.This site is an oem manufacturing site.Therefore, bd corporate headquarters in sparks, md has been listed in sections d.3.And g.1.And the sparks fda registration number has been used for the manufacture report number.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd bactec¿ subculturing/aerobic venting unit that one (1) needle separated from the device holder.The needle was unable to be removed from the septum of the positive blood culture bottle.There was no health impact or consequence reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: bd received two photos for investigation.The first photo shows the vented needle stuck inside the septum of the blood culture bottle.It was missing the plastic holder, which would be used to safely remove the needle from the bottle.The second photo shows the product package for material and batch verification.Retention samples were evaluated by visual examination and no issues were observed as all specifications were met.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD BACTEC¿ SUBCULTURING/AEROBIC VENTING UNIT
Common Device Name
MONITOR, MICROBIAL GROWTH
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21328118
Report Number1119779-2025-00042
Device Sequence Number7865860
Product Code JTA
UDI-Device Identifier30382902495605
UDI-Public(01)30382902495605(11)230703(17)250619(10)3142356
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/19/2025
Device Catalogue Number249560
Device Lot Number3142356
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown